Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 185, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 20, 2012, 5:56 AM CST for 4 parishes in Louisiana. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2012, 5:56 AM CST (11:56 UTC)
- Expired
- Dec 20, 2012, 7:00 AM CST
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Livingston Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 7:00 AM CST | TSTM WND GST 69 | Ponchatoula, LA | TRAINED SPOTTER MEASURED A WIND GUST OF 69MPH. |
| Dec 20, 7:10 AM CST | TSTM WND DMG | Ponchatoula, LA | PONCHATOULA POLICE DEPARTMENT REPORTS A LARGE TREE DOWN AND A POWER POLE LEANING OVER IN PONCHATOULA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 4:23 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390
WUUS54 KLIX 201156
SVRLIX
LAC063-103-105-117-201300-
/O.NEW.KLIX.SV.W.0185.121220T1156Z-121220T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
556 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
NORTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF COVINGTON...
SOUTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAMMOND...
SOUTH CENTRAL WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 700 AM CST
* AT 552 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRINGFIELD...OR 9 MILES
SOUTHWEST OF HAMMOND...AND MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONCHATOULA...ROBERT...FOLSOM...ABITA SPRINGS...BUSH AND SUN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3077 8983 3072 8983 3071 8985 3069 8983
3069 8985 3067 8984 3066 8985 3066 8984
3057 8981 3047 8974 3033 9057 3052 9056
TIME...MOT...LOC 1156Z 243DEG 39KT 3041 9048
$$2 follow-up statements
939
WWUS54 KLIX 201214
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
614 AM CST THU DEC 20 2012
LAC063-201224-
/O.CAN.KLIX.SV.W.0185.000000T0000Z-121220T1300Z/
LIVINGSTON LA-
614 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LIVINGSTON PARISH
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3072 8983 3071 8985 3070 8984 3069 8985
3067 8984 3066 8985 3065 8984 3057 8981
3051 8977 3038 9038 3054 9037 3077 8983
TIME...MOT...LOC 1214Z 243DEG 39KT 3050 9028
$$
LAC103-105-117-201300-
/O.CON.KLIX.SV.W.0185.000000T0000Z-121220T1300Z/
ST. TAMMANY LA-WASHINGTON LA-TANGIPAHOA LA-
614 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR SOUTHEASTERN TANGIPAHOA...SOUTHEASTERN WASHINGTON AND NORTHERN
ST. TAMMANY PARISHES...
AT 612 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROBERT...OR 10 MILES
EAST OF HAMMOND...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COVINGTON...ABITA SPRINGS...BUSH AND SUN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3072 8983 3071 8985 3070 8984 3069 8985
3067 8984 3066 8985 3065 8984 3057 8981
3051 8977 3038 9038 3054 9037 3077 8983
TIME...MOT...LOC 1214Z 243DEG 39KT 3050 9028
$$495
WWUS54 KLIX 201234
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 AM CST THU DEC 20 2012
LAC105-201243-
/O.CAN.KLIX.SV.W.0185.000000T0000Z-121220T1300Z/
TANGIPAHOA LA-
634 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANGIPAHOA PARISH
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3072 8983 3071 8985 3070 8984 3069 8985
3067 8984 3066 8985 3057 8981 3059 8982
3048 9016 3060 9022 3077 8983
TIME...MOT...LOC 1233Z 243DEG 39KT 3059 9007
$$
LAC103-117-201300-
/O.CON.KLIX.SV.W.0185.000000T0000Z-121220T1300Z/
ST. TAMMANY LA-WASHINGTON LA-
634 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR SOUTHEASTERN WASHINGTON AND NORTHWESTERN ST. TAMMANY PARISHES...
AT 628 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF BUSH...OR
6 MILES NORTH OF COVINGTON...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 3072 8983 3071 8985 3070 8984 3069 8985
3067 8984 3066 8985 3057 8981 3059 8982
3048 9016 3060 9022 3077 8983
TIME...MOT...LOC 1233Z 243DEG 39KT 3059 9007
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 4:30 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 20, 4:30 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CST THU DEC 20 2012
.SHORT TERM...
UPPER LEVEL LOW IS CURRENTLY MOVING ACROSS THEN CENTRAL PLAINS.
ASSOCIATED SURFACE TROUGH AND COLD FRONT IS RACING EASTWARD ACROSS
LOUISIANA. THIS FRONT IS NOW LOCATED ALONG A LINE FROM EAST OF
MONROE THROUGH ALEXANDRIA TO JUST WEST OF LAKE CHARLES. WITH SUCH A
RAPID MOVEMENT SOUTHEASTWARD...IT WILL TAKE NO TIME FOR THE FRONT TO
REACH THE CWA. CURRENT THINKING IS THAT IT WILL BE INTO BATON ROUGE
AROUND 6-7 AM...THE NEW ORLEANS AREA 7-9 AM AND MS COAST A HOUR
AFTER THAT. PROBLEM IS THAT THIS LINE NOT NECESSARILY THE ONLY
THREAT. SHOWERS AHEAD OF THE LINE HAVE BEEN GRADUALLY BECOMING
BETTER ORGANIZED OVER THE LAST HOUR OR 2. ITS QUITE EVIDENT HOW MUCH
HELICITY IS IN PLACE AS A FEW CELLS ARE SHOWING SIGNS OF ROTATION AT
TIMES. THE MAIN INHIBITING...AS HAS BEEN ALL NIGHT...IS INSTABILITY.
06Z SOUNDING SHOWED A FAIRLY STRONG CAP FROM 600 TO 500 MB. MODELS
PREVIOUSLY SHOWED THIS WARM NOSE TO ALREADY BE ERODED...BUT IT STILL
HASN/T. THIS DOES NOT MEAN THAT IT WILL NOT ERODED ENOUGH IN TIME
FOR CELLS TO BEGIN INTENSIFYING. A SECOND LIMITING FACTOR IS MARINE
LAYER WHICH WILL STABILIZE THE LOWERS LEVELS. THIS SHOULD ONLY
AFFECT STORMS SOUTH OF I-10 THOUGH WITH A GREATER AFFECT CLOSER TO
THE COAST. THIS IS NOT SO MUCH THE CASE FURTHER EAST ON THE MS
COAST. LATEST TORNADO WATCH ISSUED IS AREA OF GREATEST THREAT.
COLD AIR MASS WILL BE MOVING INTO THE AREA THROUGHOUT MUCH OF THE
DAY BEHIND THE FRONT. LOCATIONS IN NWRN ZONES SUCH AS MCB AND
POSSIBLY BTR WILL SEE THEIR HIGHEST TEMPS IN THE MORNING AND
GRADUALLY COOL THROUGHOUT THE DAY. SIGNIFICANT COOL DOWN WILL THEN
ENSUE END OF THE WEEK. FOR HIGHS FRIDAY HAVE UNDERCUT GUIDANCE JUST
SLIGHTLY. EXPECTING TEMPS TO STRUGGLE TO REACH MID 50S AREAWIDE. AS
SURFACE RIDGE CENTERS OVER SOUTHERN MISSISSIPPI SATURDAY NIGHT...THE
COMBINATION OF CLEAR SKIES...NEAR CALM WINDS AND VERY DRY AIR IN
PLACE WILL ALLOW TEMPS TO FALL WELL BELOW FREEZING ALONG AND NORTH
OF THE I-12 CORRIDOR.
.LONG TERM...
TEMPS WILL RETURN TO NEAR NORMAL LATER THIS WEEKEND AS WEAK UPPER
RIDGING BUILDS IN. SHOWERS WILL BEGIN TO DEVELOP EARLY NEXT WEEK AS
MOISTURE RETURNS. MODEL CONSISTENCY FOR BEFORE AND AFTER CHRISTMAS
DAY TIME FRAME CONTINUES TO BE POOR. GFS IS QUITE DIFFERENT FROM 24
HOURS AGO. THEN IT SHOWED THICKNESSES SIGNIFICANTLY COOLER. IT NOW IS
WARMER. IN GENERAL GFS AND ECMWF BOTH AGREE THAT A WEAK UPPER TROUGH
IN THE UPPER MISS VALLEY WILL SEND A FRONT TO THE COAST MONDAY BUT
IT WILL STALL OUT OVER THE AREA THROUGH TUESDAY. A MUCH DEEPER UPPER
TROUGH WILL THEN SHOVE A STRONG COLD FRONT THROUGH WEDNESDAY. FROM
THEN ON...THE MODELS SPLIT AGAIN. ECMWF ADVERTISES DEEP TROUGH TO
DIG AND TRACK EASTWARD AS AN AMPLIFIED TROUGH. GFS IS MORE BROAD AND
SWINGS NORTHEASTWARD. THE DIFFERENCE WILL BE JUST HOW COLD
CONDITIONS ARE LATE NEXT WEEK. STAND THE CHANCE FOR COLDEST TEMPS OF
THE CURRENT SEASON...HIGHS IN MID 40S. REMAINS TO BE SEEN AS MODEL
SOLUTIONS KEEP CHANGING.
MEFFER
&&
.AVIATION...
PATCHY FOG MAY RESTRICT VSBYS AT TIMES AT KHUM THROUGH 13-14Z THIS
MORNING. OTHERWISE...CLEAR SKIES AND EXCELLENT VSBYS WILL PREVAIL
TODAY. PATCHY MOSTLY LIGHT FOG MAY DEVELOP AGAIN LATE TONIGHT AND
EARLY WEDNESDAY MORNING WHICH MAY BRING MVFR CONDITIONS TO ONE OR
TWO AIRPORTS. 22/TD
&&
.MARINE...
HIGH PRESSURE HAS SETTLED RIGHT OVER SOUTHERN PORTIONS OF LOUISIANA
AND MISSISSIPPI...HOWEVER...THERE IS ENOUGH OF A COMBINATION OF
PRESSURE GRADIENT...COLD AIR ADVECTION...AND SUBSIDENCE OFFSHORE TO
PRODUCE NORTHWEST WINDS OF 15 TO 20 KNOTS AT BUOY 42040 AND THE
ELEVATED CMAN AND AWOS PLATFORM OBSERVATIONS. HAVE MAINTAINED A
/SMALL CRAFT EXERCISE CAUTION/ HEADLINE FOR THE OUTER EASTERN WATERS
UNTIL 6 AM.
THE HIGH PRESSURE AREA WILL QUICKLY BUILD OVER THE COASTAL WATERS
THIS MORNING AND MOVE EAST THIS AFTERNOON THROUGH WEDNESDAY. LIGHT
WINDS VEERING AROUND TO SOUTHEAST AND SOUTH WILL OCCUR LATER THIS
MORNING AND AFTERNOON...THEN THE PRESSURE GRADIENT WILL TIGHTEN AND
CAUSE STRONGER SOUTHERLY WINDS TONIGHT THROUGH WEDNESDAY NIGHT AS A
DEEPENING LOW PRESSURE AREA MOVES ACROSS OKLAHOMA TO THE MID
MISSISSIPPI VALLEY. THE ASSOCIATED STRONG COLD FRONT WILL SWEEP
THROUGH THE MARINE AREA THURSDAY MORNING. MODERATE TO STRONG
SOUTHERLY WINDS 15 TO 23 KNOTS WEDNESDAY NIGHT WILL SHIFT TO
NORTHWEST THEN NORTH BEHIND FRONT...AND INCREASE TO 25 TO 30 KNOTS
LATE THURSDAY MORNING AND AFTERNOON THROUGH THE EVENING HOURS BEFORE
FALLING BACK TO 20 TO 25 KNOTS EARLY FRIDAY MORNING. NORTHEAST TO
EAST WINDS SHOULD SETTLE BACK TO 10 TO 15 KNOTS SATURDAY AND NEAR 10
KNOTS ON SUNDAY AS THE HIGH PRESSURE AREA SETTLES CLOSER TO THE
COAST. 22/TD
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 60 28 55 28 / 90 0 0 0
BTR 64 31 56 32 / 90 0 0 0
ASD 67 30 56 29 / 90 0 0 0
MSY 68 38 55 37 / 90 0 0 0
GPT 69 32 55 32 / 90 0 0 0
PQL 72 31 56 29 / 90 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 9 AM THURSDAY TO 3 AM FRIDAY FOR THE
FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Dec 19, 4:51 PM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 451 PM CST WED DEC 19 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-201300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 451 PM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE STORMS NORTH AND WEST OF A GULFPORT MISSISSIPPI TO NEW ORLEANS TO DONALDSONVILLE LINE. THE MAIN THREAT IS DAMAGING WINDS FROM STORMS. SOUTH WINDS ARE EXPECTED TO INCREASE ON THE COASTAL WATERS THIS EVENING AND OVERNIGHT. AS A RESULT...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS OVERNIGHT WITH THE EXCEPTION OF THE TIDAL LAKES AND MISSISSIPPI SOUND...WHERE SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BEHIND THE FRONTAL PASSAGE THURSDAY MORNING...WINDS WILL STRENGTHEN SIGNIFICANTLY...MAINLY OVER AREAS SOUTH OF LAKE PONTCHARTRAIN AND OVER THE COASTAL WATERS. A WIND ADVISORY WILL BE IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN FOR THURSDAY MORNING THROUGH THURSDAY NIGHT. GALE WARNINGS WILL BE IN EFFECT THURSDAY AFTERNOON INTO FRIDAY MORNING FOR THE COASTAL WATERS WITH THE EXCEPTION OF THE TIDAL LAKES AND MISSISSIPPI SOUND...WHERE SMALL CRAFT ADVISORIES WILL BE IN EFFECT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE CHRISTMAS EVE AND CHRISTMAS DAY. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS. DETAILS ON EXACT TIMING AND STRENGTH OF THIS SYSTEM WILL BECOME BETTER DEFINED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT CURRENTLY ANTICIPATED OVERNIGHT.
In the hours before
Special weather statement, Dec 20, 4:42 AM CST, 1 hour 14 minutes before
LAZ037-071-MSZ070-071-201115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 442 AM CST THU DEC 20 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WALTHALL COUNTY...ST. HELENA PARISH...NORTHERN TANGIPAHOA PARISH... PIKE COUNTY... AT 436 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHEAST OF GREENSBURG...OR ABOUT 4 MILES WEST OF KENTWOOD...MOVING NORTHEAST AT 45 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...OSYKA...TYLERTOWN AND SALEM THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Dec 20, 5:12 AM CST, 44 minutes before
LAZ034>036-MSZ068-069-201200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 512 AM CST THU DEC 20 2012 ...LINE OF SHOWERS PRODUCING STRONG WINDS MOVING EAST NEAR MISSISSIPPI RIVER... AT 506 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS PRODUCING STRONG WIND GUSTS FROM 31 MILES NORTHWEST OF LIBERTY TO 27 MILES WEST OF ST. FRANCISVILLE...MOVING EAST AT 50 MPH. THE STRONG WINDS WILL AFFECT AREAS IN AND AROUND BATCHELOR...WOODVILLE...CROSBY...WAKEFIELD...GLOSTER...SPILL MAN...CENTREVILLE...NORWOOD...SMITHDALE...JACKSON...FELPS AND CLINTON THE PRIMARY THREAT FROM THESE SHOWERS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Dec 20, 5:24 AM CST, 32 minutes before
LAZ039-050-071-072-MSZ070-071-201200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 AM CST THU DEC 20 2012 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WALTHALL COUNTY...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH... AT 521 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 16 MILES WEST OF COLUMBIA TO 10 MILES NORTHWEST OF HAMMOND...MOVING NORTHEAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... TICKFAW...WILMER...INDEPENDENCE...DEXTER AND FRANKLINTON THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. RADAR HAS INDICATED SOME OF THE STORMS ALONG THIS LINE HAVE ROTATION...AND FUNNEL CLOUDS COULD BE OBSERVED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 5:31 AM CST | Tornado Warning | LIX | Washington | 29 min |
| Dec 20, 5:37 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 38 min |
| Dec 20, 6:16 AM CST | Severe Thunderstorm Warning | LIX | Washington | 29 min |
| Dec 20, 6:31 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 44 min |
| Dec 20, 6:33 AM CST | Special Marine Warning | LIX | 42 min | |
| Dec 20, 6:47 AM CST | Special Marine Warning | LIX | 43 min | |
| Dec 20, 6:47 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 43 min |
| Dec 20, 6:59 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more | 46 min |
| Dec 20, 7:27 AM CST | Special Marine Warning | LIX | 63 min | |
| Dec 20, 7:31 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 33 min |
| Dec 20, 7:37 AM CST | Special Marine Warning | LIX | 53 min | |
| Dec 20, 7:44 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 9 min |
| Dec 20, 8:10 AM CST | Special Marine Warning | LIX | 50 min | |
| Dec 20, 8:41 AM CST | Special Marine Warning | LIX | 49 min | |
| Dec 20, 8:47 AM CST | Special Marine Warning | LIX | 43 min | |
| Dec 20, 8:57 AM CST | Special Marine Warning | LIX | 63 min | |
| Dec 20, 9:02 AM CST | Special Marine Warning | LIX | 58 min | |
| Dec 20, 9:07 AM CST | Special Marine Warning | LIX | 53 min | |
| Dec 20, 9:20 AM CST | Special Marine Warning | LIX | 40 min | |
| Dec 20, 9:32 AM CST | Special Marine Warning | LIX | 28 min | |
| Dec 20, 9:48 AM CST | Special Marine Warning | LIX | 57 min | |
| Dec 20, 10:53 AM CST | Special Marine Warning | LIX | 82 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.